Alert archive / Hawaii / High Surf Warnings in 2016

High Surf Warning 22, NWS Honolulu, HI

November 13, 2016Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Nov 13, 2016, 3:54 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Nov 13, 2016, 6:00 PM HST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2016, 3:54 AM HST (13:54 UTC)
In effect from
Nov 13, 2016, 6:00 PM HST
Expired
Nov 15, 2016, 3:30 AM HST
In force
34 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2016-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2016-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

431 
WHHW40 PHFO 131354
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
354 AM HST SUN NOV 13 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU...

.DANGEROUS SURF ASSOCIATED WITH A LARGE NORTHWEST SWELL IS
EXPECTED THIS EVENING THROUGH MONDAY ALONG THE EXPOSED NORTH AND
WEST FACING SHORES.

HIZ001>003-007>009-012-013-017-019-020-140300-
/O.NEW.PHFO.SU.W.0022.161114T0400Z-161115T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
354 AM HST SUN NOV 13 2016

...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
MONDAY. 

* SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF
  NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU
  AND MAUI.

* TIMING...THIS EVENING THROUGH MONDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE
GIVEN BY OCEAN SAFETY OFFICIALS.

&&

$$

HIZ006-140300-
/O.NEW.PHFO.SU.Y.0050.161114T0400Z-161115T0400Z/
WAIANAE COAST-
354 AM HST SUN NOV 13 2016

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
MONDAY. 

* SURF...14 TO 19 FEET ALONG WEST FACING SHORES OF OAHU.

* TIMING....THIS EVENING THROUGH MONDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG 
  CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION.

&&

$$

GIBBS
5 follow-up statements
542 
WHHW40 PHFO 140127
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST SUN NOV 13 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND...

.DANGEROUS SURF ASSOCIATED WITH A LARGE NORTHWEST SWELL IS
EXPECTED THIS EVENING THROUGH MONDAY ALONG THE EXPOSED NORTH AND
WEST FACING SHORES.

HIZ001>003-007>009-012-013-017-019-020-141430-
/O.CON.PHFO.SU.W.0022.161114T0400Z-161115T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
327 PM HST SUN NOV 13 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF 
  NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU 
  AND MAUI. 

* TIMING...THIS EVENING THROUGH MONDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE
GIVEN BY OCEAN SAFETY OFFICIALS.

&&

$$

HIZ025-141430-
/O.EXB.PHFO.SU.Y.0050.161114T1000Z-161115T0400Z/
BIG ISLAND NORTH AND EAST-
327 PM HST SUN NOV 13 2016

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
MONDAY. 

* SURF...15 TO 20 FEET ALONG NORTH FACING SHORES OF THE BIG
  ISLAND.

* TIMING....LATE TONIGHT THROUGH MONDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG 
  CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION.

&&

$$

HIZ006-141430-
/O.CON.PHFO.SU.Y.0050.161114T0400Z-161115T0400Z/
WAIANAE COAST-
327 PM HST SUN NOV 13 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* SURF...14 TO 19 FEET ALONG WEST FACING SHORES OF OAHU.

* TIMING....THIS EVENING THROUGH MONDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG 
  CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION.

&&

$$
381 
WHHW40 PHFO 141405
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
405 AM HST MON NOV 14 2016

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... 

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF THE BIG ISLAND...

.DANGEROUS SURF ASSOCIATED WITH A LARGE NORTHWEST SWELL IS
EXPECTED TODAY ALONG THE EXPOSED NORTH AND WEST FACING SHORES.

HIZ001>003-007>009-012-013-017-019-020-150315-
/O.CON.PHFO.SU.W.0022.000000T0000Z-161115T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
405 AM HST MON NOV 14 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF
  NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU AND
  MAUI.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE
GIVEN BY OCEAN SAFETY OFFICIALS.

&&

$$

HIZ006-025-150315-
/O.CON.PHFO.SU.Y.0050.000000T0000Z-161115T0400Z/
WAIANAE COAST-BIG ISLAND NORTH AND EAST-
405 AM HST MON NOV 14 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...14 TO 19 FEET WITH OCCASIONALLY LARGER SET WAVES
  POSSIBLE.

* TIMING....THROUGH THIS AFTERNOON.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG 
  CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION.

&&

$$

GIBBS
455 
WHHW40 PHFO 141735
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
735 AM HST MON NOV 14 2016

...HIGH SURF WARNING THROUGH TONIGHT FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING
SHORES OF MAUI...

...HIGH SURF ADVISORY THROUGH TONIGHT FOR NORTH AND WEST FACING
SHORES OF THE BIG ISLAND...

.LATEST BUOY OBSERVATIONS INDICATE THAT THE DANGEROUSLY LARGE
NORTHWEST SWELL IS HIGHER THAN FORECAST...AND THE HIGH SURF
WARNING HAS BEEN EXPANDED TO INCLUDE WEST FACING SHORES OF OAHU.
IN ADDITION...A HIGH SURF ADVISORY HAS BEEN ISSUED FOR WEST
FACING SHORES OF THE BIG ISLAND. SURF WILL PEAK THIS AFTERNOON AND
EVENING BEFORE GRADUALLY DIMINISHING OVERNIGHT. 

HIZ006-150230-
/O.UPG.PHFO.SU.Y.0050.000000T0000Z-161115T0400Z/
/O.EXB.PHFO.SU.W.0022.000000T0000Z-161115T1600Z/
WAIANAE COAST-
735 AM HST MON NOV 14 2016

...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE HIGH
SURF ADVISORY IS NO LONGER IN EFFECT. 

* SURF...16 TO 24 FEET.

* TIMING...PEAKING THIS AFTERNOON AND EVENING....THEN GRADUALLY
  DIMINISHING THROUGH TUESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE
GIVEN BY OCEAN SAFETY OFFICIALS.

&&

$$

HIZ001>003-007>009-012-013-017-019-020-150230-
/O.EXT.PHFO.SU.W.0022.000000T0000Z-161115T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
735 AM HST MON NOV 14 2016

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

* SURF...25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF 
  NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU 
  AND MAUI. 

* TIMING...PEAKING THIS AFTERNOON AND EVENING....THEN GRADUALLY
  DIMINISHING THROUGH TUESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE
GIVEN BY OCEAN SAFETY OFFICIALS.

&&

$$

HIZ023-150230-
/O.EXB.PHFO.SU.Y.0050.000000T0000Z-161115T1600Z/
KONA-
735 AM HST MON NOV 14 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...6 TO 10 FEET.

* TIMING....BUILDING THROUGH THIS AFTERNOON...PEAKING OVERNIGHT
  AND GRADUALLY DIMINISHING TUESDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG 
  CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST
SUITED FOR YOUR ABILITIES. WHEN IN DOUBT...DO NOT GO OUT.

&&

$$

HIZ025-150230-
/O.EXT.PHFO.SU.Y.0050.000000T0000Z-161115T1600Z/
BIG ISLAND NORTH AND EAST-
735 AM HST MON NOV 14 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

* SURF...15 TO 20 FEET.

* TIMING...BUILDING THROUGH THIS AFTERNOON...PEAKING OVERNIGHT
  AND GRADUALLY DIMINISHING TUESDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG 
  CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST
SUITED FOR YOUR ABILITIES. WHEN IN DOUBT...DO NOT GO OUT.

&&

$$

BIRCHARD
744 
WHHW40 PHFO 150123
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST MON NOV 14 2016

...HIGH SURF WARNING THROUGH TONIGHT FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING
SHORES OF MAUI...

...HIGH SURF ADVISORY THROUGH TONIGHT FOR NORTH AND WEST FACING
SHORES OF THE BIG ISLAND...

.A LARGE NORTHWEST SWELL WILL CONTINUE TO GENERATE HAZARDOUS SURF
ALONG EXPOSED NORTH AND WEST SHORES THROUGH TONIGHT...WITH SURF
GRADUALLY DIMINISHING TUESDAY.

HIZ001>003-006>009-012-013-017-019-020-151430-
/O.CON.PHFO.SU.W.0022.000000T0000Z-161115T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
323 PM HST MON NOV 14 2016

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

* SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF
  NIIHAU...KAUAI AND MOLOKAI...AND NORTH FACING SHORES OF OAHU AND
  MAUI THROUGH TONIGHT. SURF 15 TO 20 FEET ALONG WEST FACING
  SHORES OF OAHU THROUGH TONIGHT. SURF WILL GRADUALLY DIMINISH 
  TUESDAY.

* TIMING...PEAKING OVERNIGHT...THEN GRADUALLY DIMINISHING THROUGH
  TUESDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. HEED ALL ADVICE
GIVEN BY OCEAN SAFETY OFFICIALS.

&&

$$

HIZ023-025-151430-
/O.CON.PHFO.SU.Y.0050.000000T0000Z-161115T1600Z/
KONA-BIG ISLAND NORTH AND EAST-
323 PM HST MON NOV 14 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

* SURF...15 TO 20 FEET ALONG NORTH FACING SHORES AND 6 TO 10 FEET
  ALONG WEST FACING SHORES OF THE BIG ISLAND.

* TIMING...PEAKING OVERNIGHT AND GRADUALLY DIMINISHING TUESDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES AND STRONG 
  CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION. KNOW YOUR LIMITS AND SEEK OCEAN RECREATION AREAS BEST
SUITED FOR YOUR ABILITIES. WHEN IN DOUBT...DO NOT GO OUT.

&&

$$

BIRCHARD
152 
WHHW40 PHFO 151330
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST TUE NOV 15 2016

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI...

.A NORTHWEST SWELL WILL MAINTAIN ELEVATED SURF ALONG EXPOSED
NORTH AND WEST SHORES OF THE SMALLER HAWAIIAN ISLANDS TODAY.

HIZ001>003-006>009-012-013-017-019-020-160230-
/O.CAN.PHFO.SU.W.0022.000000T0000Z-161115T1600Z/
/O.NEW.PHFO.SU.Y.0051.161115T1330Z-161116T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
330 AM HST TUE NOV 15 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* SURF...14 TO 18 FEET THIS MORNING...AND 10 TO 15 FEET THIS
  AFTERNOON ALONG NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI
  AND MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI.
  ELSEWHERE...10 TO 14 FEET THIS MORNING...AND 8 TO 12 FEET THIS
  AFTERNOON ALONG WEST FACING SHORES OF OAHU.

* TIMING...THROUGH THIS AFTERNOON.

* MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND
  STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND
  DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

HIZ023-025-151430-
/O.CAN.PHFO.SU.Y.0050.000000T0000Z-161115T1600Z/
KONA-BIG ISLAND NORTH AND EAST-
330 AM HST TUE NOV 15 2016

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HAS DROPPED BELOW THE HIGH SURF ADVISORY CRITERIA ALONG WEST
AND NORTH FACING SHORES OF THE BIG ISLAND.

$$

HOUSTON

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 12, 8:30 PM HST, 7 hours 24 minutes earlier.

Area forecast discussion, Nov 12, 8:30 PM HST, 7 hours 24 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
830 PM HST Sat Nov 12 2016

.SYNOPSIS...
Light winds will continue across the state through early part of
Sunday as high pressure stays just north of the state. Returning
trades later on Sunday may begin to carry more low clouds and showers
onto windward areas, while few afternoon clouds may also develop
across the interior sections. A strong surface high is forecast to
pass far north of the islands in the next few days, with rather
breezy trade winds as well as passing showers to return to the
area at least through the first half of next week.

&&

.DISCUSSION...
Light winds continue across the state this evening, as a subtropical
high pressure ridge remains very close to Kauai. Clouds developed
over the islands earlier this evening are dissipating, as the
night-time cooling over the land commences while land breezes
develop. A rather dry and stable airmass persists across the area,
resulting in very limited precipitation. Fair weather is expected to
continue across the area through rest of the evening into early
Sunday morning under a rather dry conditions.

Trade winds will begin to stage a comeback on Sunday, as a high
surface pressure far northwest of the state moves east, closer to
the area. Forecast models indicated a slightly more moist airmass
may spread to the islands at the same time. Hence, as the trade
winds slowly strengthen across the region, a few more low clouds in
the wind flow will reach the area, affecting windward and mountain
sections. Meanwhile, the trades may still be weak enough to allow
limited sea breezes to develop, especially over the lee areas.
Furthermore, clouds will also develop over the islands under daytime
heating. With the increasing trade winds, these clouds will probably
be pushed ed more toward the western end of the islands. Airmass
will remain somewhat stable and result in limited rainfall amounts.

The surface high pressure is forecast to pass far north of the
islands during the early part of next week while strengthen briefly.
Winds across the state may become strong enough to reach advisory
levels later Monday through early Tuesday. Meanwhile, more low level
moisture will return the area as well. Therefore, a return of rather
strong trade winds early next week with an increase in passing
showers, affecting mainly windward and mauka areas.

Winds are expected to ease by the later part of next week as a
weakening front approaches the islands from the north, pushing the
subtropical ridge closer to the main island chain once again. New
model runs still suggest another strong high to move to far north of
the islands by the weekend, though now the models also indicate the
weakening front may actually reach the state by the weekend, then
slowly dissipate in the island vicinity. This scenario points to
possible wet weather for the state next weekend, with the strongest
winds not affecting the islands until the passage of the front.

&&

.AVIATION...
VFR conditions will prevail across the state overnight and Sunday.
Land breezes overnight will give way to increasing trade winds on
Sunday, although localized sea breezes will still occur at some
locations. Isolated MVFR ceilings over the islands early this
evening should dissipate by mid to late evening. With the
increasing trade winds on Sunday, passing showers and isolated
MVFR ceilings will begin to affect windward sections of the
islands.

No AIRMETS are in effect and none are expected overnight.

&&

.MARINE...
The next northwest swell is still expected to arrive the islands by
Sunday morning, peaking Sunday night into early Monday morning, then
gradually diminish through Tuesday. This swell will once again be
large enough to bring warning level surf to north and west facing
shores at least for the smaller islands. The best chance for
warning-level surf for the exposed shores from this source will be
from late Sunday through early Monday. Shall be monitoring the
readings from the buoys far northwest, as they will provide a good
idea on the actual timing of this next event.

Winds and combined seas will remain below Small Craft Advisory (SCA)
threshold through early part of Sunday. However, this will change
late Sunday as the large northwest swell arrives. In addition,
strengthening trade winds will bring SCA level winds late Sunday
into Monday. Expect much of the coastal waters to be under a SCA by
Monday.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
None.

&&

Aviation...Jacobson
Rest...Hui

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 3:53 AM HSTSmall Craft AdvisoryHFO8 days
Nov 13, 3:54 AM HSTHigh Surf AdvisoryHFOHawaii, Honolulu48 hr

Nearby

High Surf Warnings in Hawaii, 2016Every high surf warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.